Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Does Plan B delay periods?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1704 Questions
Question
hi drs I was wondering should I worry if my period is late after plan b, it was taken the Saturday morning before I was supposed to be due. it's now wensday and nothing could it just be late due to the morning after pill?
Posted Sat, 30 Aug 2014 in Women's Health
 
 
Answered by Dr. Nsah Bernard 2 hours later
Brief Answer:
Not to worry just a side effect

Detailed Answer:
Hello XXXXXXX

Thanks for posting your query,

I am pleased to be able to help you with your query.

What you are experiencing is simply a side effect of the morning after pill which often occur as delayed period or irregular menstrual flow. If you took this within the 72 hours time frame then you need not worry. Just give it a couple of days and your period will be back to normal. You may experience some irregular flow subsequently but your period will be normal subsequently.
How ever, it will be best you do not use plan B all the time but rather take birth control method either short acting or long acting. You need to discuss with your family planning expert.

hope this helps and wish you th ebest.
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor